Alert archive / Oregon / Wind Advisories in 2017
Wind Advisory 5, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Apr 6, 2017, 1:17 PM PDT for Harney County, Malheur County, Oregon; Owyhee County, Idaho. It took effect at Apr 7, 2017, 11:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2017, 1:17 PM PDT (20:17 UTC)
- In effect from
- Apr 7, 2017, 11:00 AM PDT
- Expired
- Apr 7, 2017, 5:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Boise, ID
Counties Owyhee County, ID, Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 125 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2664 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
956 WWUS75 KBOI 062017 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 217 PM MDT Thu Apr 6 2017 ...Wind advisory for areas of southeast Oregon and across the Owyhee Mountains Friday afternoon... .Gusty winds across the region today will be particularly strong across southeast Oregon (Harney and Malheur Counties) and the Owyhee Mountains Friday afternoon. Expecting winds out of the southwest at 25 to 25 mph with gusts up to 50 mph. Surrounding areas will see winds 15 to 25 mph with gusts to 35 mph. IDZ029-ORZ061-063-071000- /O.NEW.KBOI.WI.Y.0005.170407T1800Z-170408T0000Z/ Owyhee Mountains-Harney County-Malheur County- 217 PM MDT Thu Apr 6 2017 /117 PM PDT Thu Apr 6 2017/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /11 AM PDT/ TO 6 PM MDT /5 PM PDT/ FRIDAY... The National Weather Service in Boise has issued a Wind Advisory, which is in effect from noon MDT /11 AM PDT/ to 6 PM MDT /5 PM PDT/ Friday. * WINDS...Southwest 25 to 25 mph with gusts up to 50 mph. * TIMING...Strongest through the afternoon and early evening. * IMPACTS...Driving may become difficult in high-profile or lightweight vehicles. Also, objects such as trash cans may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
934 WWUS75 KBOI 062026 CCA NPWBOI URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Boise ID 226 PM MDT Thu Apr 6 2017 ...Wind advisory for areas of southeast Oregon and across the Owyhee Mountains Friday afternoon... .Gusty winds across the region today will be particularly strong across southeast Oregon (Harney and Malheur Counties) and the Owyhee Mountains Friday afternoon. Expecting winds out of the southwest at 25 to 35 mph with gusts up to 50 mph. Surrounding areas will see winds 15 to 25 mph with gusts to 35 mph. IDZ029-ORZ061-063-071000- /O.COR.KBOI.WI.Y.0005.170407T1800Z-170408T0000Z/ Owyhee Mountains-Harney County-Malheur County- 226 PM MDT Thu Apr 6 2017 /126 PM PDT Thu Apr 6 2017/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /11 AM PDT/ TO 6 PM MDT /5 PM PDT/ FRIDAY... The National Weather Service in Boise has issued a Wind Advisory, which is in effect from noon MDT /11 AM PDT/ to 6 PM MDT /5 PM PDT/ Friday. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Strongest through the afternoon and early evening. * IMPACTS...Driving may become difficult in high-profile or lightweight vehicles. Also, objects such as trash cans may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
670 WWUS75 KBOI 070942 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 342 AM MDT Fri Apr 7 2017 ...Very windy across portions of Southeast Oregon and the Owyhee Mountains today... .Winds will increase today, becoming very windy across portions of Southeast Oregon and the Owyhee Mountains by late this morning. IDZ029-ORZ061-063-072130- /O.CON.KBOI.WI.Y.0005.170407T1800Z-170408T0000Z/ Owyhee Mountains-Harney County-Malheur County- 342 AM MDT Fri Apr 7 2017 /242 AM PDT Fri Apr 7 2017/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO 6 PM MDT /5 PM PDT/ THIS EVENING... * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Very windy conditions will develop by late this morning and continue through this afternoon. Winds will diminish this evening. * IMPACTS...Driving may become difficult in high-profile or lightweight vehicles. Also, unsecured objects such as trash cans may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
221 WWUS75 KBOI 072023 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 223 PM MDT Fri Apr 7 2017 ...Very windy conditions to continue across portions of Southeast Oregon and the Owyhee Mountains into this evening... IDZ029-ORZ061-063-080000- /O.CON.KBOI.WI.Y.0005.000000T0000Z-170408T0000Z/ Owyhee Mountains-Harney County-Malheur County- 223 PM MDT Fri Apr 7 2017 /123 PM PDT Fri Apr 7 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ THIS EVENING... * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Very windy conditions have developed and will continue through this afternoon. Winds will diminish this evening. * IMPACTS...Driving may become difficult in high-profile or lightweight vehicles. Also, unsecured objects such as trash cans may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
100 WWUS75 KBOI 072337 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 537 PM MDT Fri Apr 7 2017 IDZ029-ORZ061-063-080045- /O.EXP.KBOI.WI.Y.0005.000000T0000Z-170408T0000Z/ Owyhee Mountains-Harney County-Malheur County- 537 PM MDT Fri Apr 7 2017 /437 PM PDT Fri Apr 7 2017/ ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT /5 PM PDT/ THIS EVENING... Winds have decreased below advisory levels therefore the wind advisory will be allowed to expire on time. However, breezy conditions can be expected to continue through late this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 6, 9:07 AM PDT, 4 hours 10 minutes earlier.
Area forecast discussion, Apr 6, 9:07 AM PDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Boise ID 1007 AM MDT Thu Apr 6 2017 .DISCUSSION...Cloudy and breezy today with scattered to widespread showers as a shortwave passes across the region. Showers will be light this morning but the main focus of precipitation will be over the northern mountains this afternoon where showers could become heavy at times. With snow levels around 7000-8000 ft MSL, QPF amounts could be a concern, especially over our more moisture laden areas; therefore, showers will be closely monitored. Brief break in precipitation this evening ahead of tomorrow's more dynamic system. Expecting a cold frontal passage in the morning across southeast Oregon and early afternoon across southwest Idaho with snow levels dropping slowly behind it through Saturday. Heaviest showers and chances for thunderstorms with Friday's system are generally forecast over southwest Idaho and east- central Oregon. These details will be addressed with the afternoon package. For now, the forecast is on track and no updates are anticipated. && .AVIATION...VFR under bkn-ovc mid level decks. Showers developing, especially over higher terrain north of the Snake River Plain with partial mountain obscuration. Showers decrease and move northeast this evening, but increase again from the southwest overnight and early Friday. Surface winds: Generally South to SE 10-20kt, except variable and gusty near showers. Winds aloft at 10KFT MSL: SW 25- 35kt. && .HYDROLOGY...With the exception of the Boise River (Flood Warning remains in effect), rivers have been receding over the past few days. However, unsettled conditions are expected today through the weekend and rivers are expected to rise again. However, rivers are forecast to stay below minor flood stage at this time. The Flood Warning remains in effect for the Big Wood River in Gooding and a Flood Advisory remains in effect for the Camas Prairie. && .PREV DISCUSSION... SHORT TERM...Today through Friday...A short wave embedded within a relatively moist southwest flow aloft will bring an increase in showers today. Showers will occur mainly across the northern high terrain. A second and stronger system, along with a cold front, will bring another round of showers after a brief lull in the activity this evening. Stability parameters are marginally supportive of thunderstorms, so will continue with a slight chance of afternoon thunderstorms. The strong mid-level southwest winds will induce downslope drying effects in the Treasure Valley where total rainfall amounts will be light. However, the same winds will enhance the precip in the higher elevations where total amounts of a half to one inch are possible. In addition, winds will be breezy at times in SW Idaho, and windy in portions of SE Oregon, especially on Friday. Temperatures will be several degrees cooler (slightly above normal) today, and a few degrees cooler (near normal) on Friday. LONG TERM...Friday night through Wednesday...The upper level trough will continue to track inland across the Pacific Northwest on Saturday, keeping a high probability of showers across the region. A brief dry period is expected Sunday as a weak upper level ridge moves over the region in response to the next upper level trough for Monday. Only scattered showers over the east- central Oregon and southwest Idaho mountains are expected Sunday morning. Snow levels drop from about 6k feet Saturday evening to around 3k feet on Sunday, so light accumulations are possible in the mountains. Another trough moves through the Pacific Northwest on Monday bring a chance of precipitation. A deeper low approaches the coast by mid-week with another round of precipitation beginning late Tuesday. Warm southwesterly flow ahead of the system will allow temperatures to rebound back above normal. Temperatures are 5-10 degrees below normal through Monday, warming to 5-8 degrees above normal for Wednesday/Thursday. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...AB AVIATION.....TB HYDROLOGY...AB PREV SHORT TERM...BW PREV LONG TERM....JS
Nearby
Wind Advisories in Oregon, 2017Wind Advisories in Idaho, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.